Alert archive / Indiana / Gale Warnings in 2020

Gale Warning 24, NWS Northern Indiana

November 9, 2020

NWS Northern Indiana issued this gale warning at Nov 9, 2020, 3:34 PM EST. It took effect at Nov 10, 2020, 10:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2020, 3:34 PM EST (20:34 UTC)
In effect from
Nov 10, 2020, 10:00 AM EST
Expired
Nov 11, 2020, 4:09 AM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

245 
WHUS73 KIWX 092034
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
334 PM EST Mon Nov 9 2020

LMZ043-046-100445-
/O.NEW.KIWX.GL.W.0024.201110T1500Z-201111T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
334 PM EST Mon Nov 9 2020

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 5 AM EST
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and 
  waves 4 to 7 ft expected.

* WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to 
  New Buffalo MI.

* WHEN...From 10 AM Tuesday to 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
6 follow-up statements
832 
WHUS73 KIWX 100309
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1009 PM EST Mon Nov 9 2020

LMZ043-046-101115-
/O.CON.KIWX.GL.W.0024.201110T1500Z-201111T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1009 PM EST Mon Nov 9 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 5 AM EST
WEDNESDAY...

* WHAT...South wind 15 to 25 knots Tuesday increasing to 20 to 30
  knots. Gusts up to 35 knot gales. Southwest wind 20 to 30 knots
  Tuesday night veering west after midnight. Gusts up to 40 knot
  gales. Waves of 2 to 4 feet expected Tuesday, building to 4 to 8
  feet Tuesday night.

* WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI.

* WHEN...From 10 AM Tuesday to 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
529 
WHUS73 KIWX 100826
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
326 AM EST Tue Nov 10 2020

LMZ043-046-101700-
/O.CON.KIWX.GL.W.0024.201110T1500Z-201111T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
326 AM EST Tue Nov 10 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EST WEDNESDAY...

* WHAT...South wind 15 to 25 knots increasing to 20 to 30 knots.
  Gusts up to 35 knot gales. Southwest wind 20 to 30 knots tonight
  veering west after midnight. Gusts up to 35 knot gales. Waves of
  2 to 4 feet today, building to 4 to 8 feet tonight.

* WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI.

* WHEN...From 10 AM Tuesday to 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
130 
WHUS73 KIWX 101542
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1042 AM EST Tue Nov 10 2020

LMZ043-046-102345-
/O.CON.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1042 AM EST Tue Nov 10 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...South wind 20 to 25 knots. Gusts up to 35 knot gales.
  Southwest wind 20 to 25 knots tonight veering west after
  midnight. Gusts up to 35 knot gales. Waves of 2 to 4 feet today,
  building to 4 to 9 feet tonight.

* WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI.

* WHEN...From 10 AM Tuesday to 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
378 
WHUS73 KIWX 102014
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
314 PM EST Tue Nov 10 2020

LMZ043-046-110415-
/O.CON.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
314 PM EST Tue Nov 10 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...Southwest wind 15 to 25 knots veering west after
  midnight. Gusts up to 35 knot gales. Waves of 2 to 4 feet 
  today, building to 4 to 9 feet tonight.

* WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI.

* WHEN...From 10 AM Tuesday to 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
212 
WHUS73 KIWX 110344
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1044 PM EST Tue Nov 10 2020

LMZ043-046-111000-
/O.CON.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1044 PM EST Tue Nov 10 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...Southwest wind 20 to 30 knots veering west after
  midnight. Gusts up to 35 knot gales. Waves 4 to 8 feet,
  occasionally to 10 feet overnight.

* WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI.

* WHEN...From 10 AM Tuesday to 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
471 
WHUS73 KIWX 110909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
409 AM EST Wed Nov 11 2020

LMZ043-046-111600-
/O.CAN.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/
/O.NEW.KIWX.SC.Y.0082.201111T0909Z-201111T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
409 AM EST Wed Nov 11 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt quickly
  diminishing to 5 to 15 kt by mid-morning. Waves 4 to 7 ft 
  occasionally 9 ft subsiding to 1 to 3 this afternoon.

* WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to 
  New Buffalo MI.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 9, 2:08 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 9, 2:08 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
208 PM EST Mon Nov 9 2020

.SYNOPSIS...
Issued at 129 PM EST Mon Nov 9 2020

Remaining unseasonably warm through Tuesday afternoon. It will
become breezy Tuesday afternoon as a cold front approaches from
the west. Much of the rain will hold off until Tuesday evening.
Showers will quickly move through during the night, followed by dry
and cooler conditions Wednesday.

&&

.SHORT TERM...(This Evening through Tuesday night)
Issued at 129 PM EST Mon Nov 9 2020

Record high temperatures and record warm low temperatures remain on
tap for the next 24 hours or so. Tonight and Tuesday, the 1030mb
surface high and 590dam ridge shift farther eastward such that their
local influence begins to wane. However, weak warm air advection
continues through the low-levels and this is paired with some clouds
overnight. This will still permit record-challenging temperatures.
Furthermore, our forecast lows are within the 50th percentile of
model guidance, and high temperatures on Tuesday are just beyond the
75th percentile. Yes, there will be some clouds around on Tuesday,
but these past two days have shown that breaks in the clouds have
permitted skyrocketing hourly temperatures.

Rain along a cold front approaches from the west near sunset in far
NW Indiana on Tuesday. I cannot completely rule out some drizzle
or pop-up showers in the far southwest and west in the afternoon,
but model guidance through 00z Wednesday (12z NAM, GFS, ECMWF,
Canadian, etc) is overwhelming dry with at most 0.01" in the
fringe areas already mentioned. Breezy conditions will develop as
well in response to the surface low deepening as it tracks from
the Central Plains to the upper Great Lakes. Winds will be
screaming at 925 and 850-mb, but mixing heights will be limited as
clouds and rain arrive. Regardless, given the strong 1020 mb high
pushing in over Kansas City, PGF winds look to be breezy near
30-35 mph with the highest gusts near the lake. This cold front
will move quickly during the overnight hours and drop a quick
0.10-0.25 inch of rain.

There continues to be a small threat for thunder along the cold front
early in the night with at least a hint of CAPE and marginal values
for showalter and lifted index.

&&

.LONG TERM...(Wednesday through Monday) Issued at 129 PM EST Mon
Nov 9 2020

Seasonable temperatures arrive in the wake of this cold front
through the long-term forecast (highs in the 50s, lows in the 30s
more or less). High pressure suppresses rain chances until late
Saturday and Sunday when a surface low lifts northeast from the
Southern Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1226 PM EST Mon Nov 9 2020

Despite surface ridging, increasing moisture with good
southwesterly flow is bringing mid-level clouds into the area.
Coverage will increase, and overcast skies, possibly down to MVFR
at KSBN, can be expected by the end of the period. Winds are also
increasing as the pressure gradient tightens ahead of an
approaching cold front. Gusts 25-30 kts this afternoon at KSBN,
and at both terminals Tuesday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 9, 4:16 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
416 AM EST Mon Nov 9 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
416 AM EST Mon Nov 9 2020 /316 AM CST Mon Nov 9 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few wind gusts to 45 mph are possible especially west of Highway 31
late Tuesday and Tuesday evening in the vicinity of showers and a
few storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-100930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
416 AM EST Mon Nov 9 2020

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Higher winds and waves are expected on Lake Michigan Tuesday
evening.

Nearby

Gale Warnings in Indiana, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.